Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

What causes painful bumps on armpits after shaving?

User rating for this question
Excellent
Answered by

Dermatologist
Practicing since : 2010
Answered : 1489 Questions
Question
I shaved on Friday night under my arms without using water and i was a little hasty. Then Saturday I noticed my underarm was hurting and now there's some swelling and it's uncomfortable. I put some aloe Vera with lidocaine on it last night which made it a little less painful but I don't know what else to do. Should I be more concerned about it or is it just something to do with my shaving?
Posted Sat, 2 Aug 2014 in Skin Hair and Nails
 
 
Answered by Dr. Hardik Pitroda 48 minutes later
Brief Answer:
Hydrocortisone, neosporin

Detailed Answer:
Hello,
Thank you for writing to us on HCM.

Its seems you have razor bumps and dermatitis due to shaving.
Nothing to worry as it would be fine soon.
Just apply a cream containing hydrocortisone and neosporin twice a day over affected areas.

Take oral antihistaminics as required.
Cold sponging will help additionally.
Avoid any harsh soap or deoderants over the area.

Hope you will be fine soon.
Let me know if you require any more assistance from my side.
Thank you
Dr Hardik Pitroda
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor